Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Is Diarrhea A Sign Of AIDS

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Caring for Your Gut: Dealing With Diarrhea, Nausea and Other Stomach Problems if You Have HIV/AIDS

...one of the most common side effects of HIV, intestinal infections, and HIV drugs. Left untreated, it can cause dehydration (loss of water and nutrients) and wasting (unintentional weight loss). You have diarrhea if you have watery stools or if you have three or more bowel movements each day. If your diarrhea lasts for more than a few days, contains blood, or if you have a high fever or stomach pain you should contact your health care...
Ask the Experts

Soft Stools and Diarrhea for years on treatment

Hi all:I know this topic has been discussed before, but I thought I might get some fresh opinions from others with the same issue. I know it's not a great topic but I'm at wits end.I've been hiv+ for 7 years and started Atripla within 2 months of...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...For some patients the tenofovir in Truvada can cause chronic low grade loose stools so another possibility is a switch to Epzicom if HLA B5701 negative. Improving fiber in diet and regular use of active culture Read more »

Mom offers $50!! (CARING FOR AN HIV/AIDS PATIENT AT HOME)

First I'd like to say your website is Godsend!Second, my daughter bought a few outfits at the mall, she pulled one of the pants out and noticed there was some redish stain. If it was blood from an HIV infected person, would this pose a risk? She...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...wounds. I did not use a razor but he had all this yucky build up on his feet which took me two hours to clean off. Then, I got diarrhea. Should I be worried. I want to help him but I want my family and me to be safe. Response from Dr. Frascino... Read more »

diarrhea and HIV meds

I've been struggling with IBS/loose stools for a couple weeks now. I'm slowly getting back to normal, I hope. In the interim, I've noticed my Norvir isn't being absorbed. (I'm taking Truvada/Reyataz/Norvir, CD4 is 486) When this happens, should I...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...helpful such as taking with meals, calcium supplements, fiber supplements, macrobiotics or active yougurt, and numerous anti-diarrheal agents). If Norvir absorption still in question consider switch to non-PI based regimen (such as efavirenz or... Read more »

aids and hiv

what is the overall difference between hiv and aids?
Ewald Horwath, M.D.

Response from Ewald Horwath, M.D.

University of Miami School of Medicine
...opportunistic infections, certain types of cancer (Kaposi's sarcoma, lymphoma), neurological signs and other symptoms, like weight loss, diarrhea, and swollen lymph nodes. Read more »
Articles
Henry J. Kaiser Family Foundation

Blog: AIDS, Childhood Diarrhea Shouldn't Compete for Funds

...than doubled the risk of death among those children. ... One can only conclude that the goals of fighting AIDS and childhood diarrhea should not be pitted against each other; more widespread access to antiretroviral therapy for pregnant and... Read more »
AIDS InfoNet

What Is AIDS?

...treatment, your CD4 cell count will most likely go down. You might start having signs of HIV disease like fevers, night sweats, diarrhea, or swollen lymph nodes. If you have HIV disease, these problems will last more than a few days, and probably... Read more »
AIDSinfo

An Overview of Viramune (Nevirapine)

...lessen or disappear with continued use of the medicine. Less serious side effects of this medicine include stomach pain, nausea, diarrhea, tiredness, and headache. Individuals should tell a doctor if these side effects continue or are bothersome.... Read more »
AIDSinfo

An Overview of Ziagen (Abacavir)

...right away if they have a skin rash or any two or more of the following symptoms: sudden fever; severe tiredness or achiness; diarrhea, nausea, vomiting, or stomach pain; sore throat, shortness of breath, or cough; or a general ill feeling. These... Read more »
Connect With Others

Suspected hiv notice coming.

Posted by diego47, 2 Replies
...Turns out my appendix was to blame and it was taken out. Fast forward to December 19th, during all this time I still keep having loose bowel movements and now I'm having night sweats and and my neck is sore but my lymph nodes are not swollen. I... Read more »

Bowel Issues (Sorry, not a nice topic)

Posted by Sprite1, 6 Replies
...the symptoms at least I've not had diarrhea" only to wake up early the next morning and going to the bathroom to have a very loose stool. My bathroom habits have changed though. I used to be regular, always one fairly large solid stool about six... Read more »

AIDS related diarrhea

Posted by Anonymous
... AIDS-related diarrhea? I am interested in learning more about its prevalence, causes and possible treatments. Any feedback is welcome. Thanks Read more »

diarrhea in hiv

Posted by anonymous123, 3 Replies
...can diarrhea be the only symptom for hiv or do u have to have multiple symptoms? Read more »